How Long Does It Take to Get Addicted to Hydrocodone and What to Expect from Hydrocodone Withdrawal Symptoms
Are you worried about becoming physically dependent to Hydrocodone? You’re far from alone. The number of people abusing hydrocodone and similar drugs is steadily rising, as designer and prescription medication become more popular, and the number of patients entering treatment for Hydrocodone withdrawal symptoms is steadily rising as well.
So how long does it take to get addicted to hydrocodone, and what is it? Hydrocodone is sold under numerous different brand names, the most common being prescription drugs Vicodin, Norco, and Lortab. Unfortunately there is no hard fast rule for how long it takes to get addicted to hydrocodone, though we can say that abusing the prescription medication increases your chances of developing a physical dependence. However, it is possible to become addicted while taking the medication as prescribed as well. This is why it is always important to speak to your doctor about what you are feeling when taking narcotic medications.
If you are currently taking Hydrocodone and are worried about the possibility of becoming addicted, there are known symptoms of hydrocodone addiction to look out for.
Symptoms of Hydrocodone Addiction
- Irregular Mood Swings
- Lying to Your Doctor About Pain Symptoms and Injuries.
- Needing and Requesting Prescription Refills More Frequently
- Visiting and Consulting Multiple Doctors for Prescription Drugs
- Isolation and Separation from Loved Ones
- Sudden or Irregular Financial Struggles
- Changes in Priorities with Obtaining Hydrocodone Higher than Normal
Opioid abuse can spiral out of control fairly quickly so if you are worried that you may be suffering from a physical dependence to Hydrocodone, please talk to your doctor so you can learn more about how long it takes to get addicted to hydrocodone, and what to expect from hydrocodone withdrawal symptoms.
Opioids are known for their intense and seemingly never ending symptoms of withdrawal, and Hydrocodone is no different in this regard. While there are a number of hydrocodone withdrawal symptoms to look out for, this we want to give you a little insight into what your loved one, or you, may be going through. Preparing for treatment, and detox, can be extremely intimidating if you do not know what to expect from the process. “What symptoms will I experience?” is an extremely common question amongst patients getting ready for their first detox. That’s why getting a hydrocodone withdrawal timeline can be extremely helpful, and most importantly calming, for many patients.
Hydrocodone Withdrawal Symptoms
- Aching or Sore Muscles
- Leaky/Runny Nose
- Excessive Sweating
- Irregular Changes in Body Temperature
- Excessive Goosebumps
- Vomiting and Diarrhea
- Feelings of Anxiety
- Migraines and Headaches
- Irrational Changes in Mood
- Light-Headedness and Fatigue
- Intense Drug Cravings
- Thoughts of Suicide
- Irregular Heartbeat
For a basic hydrocodone withdrawal timeline, withdrawal symptoms generally last from five to seven days, though it may take less or more time depending on how the patient is being treated. While rehabilitation centers can help shorten the length of time necessary to deal with withdrawal symptoms, addicts who handle the process on their own may find the process taking longer than the average of five to seven days. In addition, the amount of time the patient took hydrocodone, and the dosages they took can affect the length of withdrawals as well.
Due to the danger involved in dealing with hydrocodone withdrawal symptoms, we do not recommend quitting on your own. We wholeheartedly endorse using our detox resources to get the best treatment possible for withdrawal symptoms, as quitting without help can result in serious health issues.
If you or a loved one needs help with abuse and/or treatment, please call the White Sands Tampa at (877) 640-7820. Our addiction specialists can assess your recovery needs and help you get the addiction treatment that provides the best chance for your long-term recovery.